Cape Tulip. N. O. Iridaceae. Tincture of bulbs.
Homeria is a violent narcotico-acrid poison very like Colchicum in its effects.
A Malay woman, with her three grandchildren, et.
12, 8, and 6, ate a small basinful of the bulbs with their supper (between 7 and eight PM).
About one AM the woman woke with severe nausea and vomiting, and found the children similarly affected.
She tried to call for help, but found herself too weak to leave her bed, and when by five o’clock assistance arrived the eldest girl was found moribund and expired almost immediately.
The boy of 8 died an hour later.
The youngest child was found in collapse, almost insensible, cold extremities, pulse scarcely 50 and irregular, pupils much dilated.
The grandmother’s symptoms were similar, but lesser in degree, accompanied by constant efforts at vomiting.
By using diffusible stimulants she and the child eventually recovered.
Obstinate constipation prevailed.